MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ L; FEMORAL CEMENTED COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ L; FEMORAL CEMENTED COMPONENT
Catalog Number 02.12.0021L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 november 2018: lot 145238: (b)(4) items manufactured and released on 06 august 2014.Expiration date: 2019-06-30.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event other device involved: gmk-sphere tibial tray fixed cemented size 2 l reference: 02.07.1202l.Lot 154442: (b)(4) items manufactured and released on 30 november 2015.Expiration date: 2020-11-09.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: two years after primary cemented tka, both components are deemed to be loose and replaced.They appear to be correctly positioned.It is reported that the cement (from a different manufacturer) did not provide sufficient interdigitation with the device surface and therefore sufficient stability was not maintained.This normally happens due to problems intrinsic to the cement, such as temperature of the stores, temperature of the metal components at the time of insertion, or other difficulties encountered during cement preparation, application or setting.There is no reason to suspect a defect of the implanted devices.
 
Event or Problem Description
Revision surgery performed after 2 years from the primary due to tibial plateau loosening, all hardware were removed, the femur was well fixed.The cement was not adherent to the internal surfaces of both components removed.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ L
Common Device Name
FEMORAL CEMENTED COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8077523
Report Number3005180920-2018-00905
Device Sequence Number10816744
Product Code JWH
UDI-Device Identifier07630030862519
UDI-Public07630030862519
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number02.12.0021L
Device Lot Number145238
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR